The University of Southampton
University of Southampton Institutional Repository

Presence of the HLA-A*3101 allele in a familial case of drug reaction with eosinophilia and systemic symptoms, secondary to carbamazepine

Presence of the HLA-A*3101 allele in a familial case of drug reaction with eosinophilia and systemic symptoms, secondary to carbamazepine
Presence of the HLA-A*3101 allele in a familial case of drug reaction with eosinophilia and systemic symptoms, secondary to carbamazepine
Anticonvulsants such as carbamazepine and phenytoin are associated with adverse skin reactions ranging from maculopapular exanthems to more severe reactions, including drug reaction with eosinophilia and systemic symptoms (DRESS), Stevens-Johnson syndrome and toxic epidermal necrolysis. In addition to their antiepileptic role, anticonvulsants are also used to treat pain syndromes including trigeminal neuralgia. Until recently, the associated skin reactions were thought to be unpredictable; however, the current literature suggests a genetic predisposition involving the human leucocyte antigen (HLA) in cutaneous reactions associated with carbamazepine usage. We present two familial cases of DRESS secondary to carbamazepine, in which an underlying genetic predisposition and allelic association were identified
0307-6938
307-309
Anjum, N.
f37e9c25-15cf-42a3-9948-b53c0c51a45d
Polak, M.E.
1ee7c4b5-0e63-4eb3-832e-55239aa817bb
Ardern-Jones, M.
7ac43c24-94ab-4d19-ba69-afaa546bec90
Cooper, H.L.
80852309-f99f-4024-a4d7-71ba0342261a
Anjum, N.
f37e9c25-15cf-42a3-9948-b53c0c51a45d
Polak, M.E.
1ee7c4b5-0e63-4eb3-832e-55239aa817bb
Ardern-Jones, M.
7ac43c24-94ab-4d19-ba69-afaa546bec90
Cooper, H.L.
80852309-f99f-4024-a4d7-71ba0342261a

Anjum, N., Polak, M.E., Ardern-Jones, M. and Cooper, H.L. (2014) Presence of the HLA-A*3101 allele in a familial case of drug reaction with eosinophilia and systemic symptoms, secondary to carbamazepine. Clinical and Experimental Dermatology, 39 (3), 307-309. (doi:10.1111/ced.12275). (PMID:24635066)

Record type: Article

Abstract

Anticonvulsants such as carbamazepine and phenytoin are associated with adverse skin reactions ranging from maculopapular exanthems to more severe reactions, including drug reaction with eosinophilia and systemic symptoms (DRESS), Stevens-Johnson syndrome and toxic epidermal necrolysis. In addition to their antiepileptic role, anticonvulsants are also used to treat pain syndromes including trigeminal neuralgia. Until recently, the associated skin reactions were thought to be unpredictable; however, the current literature suggests a genetic predisposition involving the human leucocyte antigen (HLA) in cutaneous reactions associated with carbamazepine usage. We present two familial cases of DRESS secondary to carbamazepine, in which an underlying genetic predisposition and allelic association were identified

Full text not available from this repository.

More information

e-pub ahead of print date: 18 March 2014
Published date: April 2014
Organisations: Clinical & Experimental Sciences

Identifiers

Local EPrints ID: 370234
URI: https://eprints.soton.ac.uk/id/eprint/370234
ISSN: 0307-6938
PURE UUID: 5f569ded-28d8-4ffa-b805-546221fe6a91

Catalogue record

Date deposited: 27 Oct 2014 11:31
Last modified: 15 Jul 2019 21:41

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×